MAUDE Adverse Event Report: ARTHREX, INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number INTERNALBRACE LIGAMENT
Health Effect - Clinical Code Osteopenia/ Osteoporosis (2651)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not been returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient had a primary brostrum repair done on (b)(6) 2018 in which the ar-1688-cp internal brace implant system (lot: 10224042) was used.The patient was cleared by the surgeon in (b)(6) of 2019 after the procedure.In (b)(6) of 2019 the patient returned for a follow-up, and the x-rays taken revealed bone loss around the site of the implanted anchors.A revision procedure was performed on (b)(6) 2019.The rep stated during the revision procedure all implant components from the ar-1688-cp system were removed from the patient whole and in tact.The surgeon took cultures and samples, and removed fluid from the ankle.The culture results revealed no infection found.The patient did not test positive for anything, and the culture results are available.The rep confirmed the primary and revision procedure took place at the same facility, and were performed by the same surgeon.Additional information received on (b)(6) 2019: the rep stated they were present for both the primary and revision procedure.Arthrex device ar-1688-cp (lot: 10224042) was implanted during the revision procedure.The bone quality was medium, the bone was prepped per the technique guide.The surgeon used the k-wire and over-drilled with the 2.7 drill bit, tapped the talus and inserted 4.75 swivelock into talus.The surgeon then used the k-wire to ensure placement into the fibula and overdrilled it as well with 2.7.The surgeon did not tap the fibula, and then placed the 3.5 swivelock in.The rep stated they are still have not received the culture results from the surgeon.
 
Additional Manufacturer Narrative
This submission also contains additional information regarding culture results.Complaint confirmed.A possible cause for bone loss around the anchor is osteolysis due to a reaction to the material implanted.Improper bone prep may also result in damage to the bone.The eyelet was also found to be damaged.Likely causes include improper bone prep, misaligned insertion.
 
Event or Problem Description
It was reported that the patient had a primary brostrum repair done on (b)(6) 2018 in which the ar-1688-cp internalbrace implant system (lot: 10224042) was used.The patient was cleared by the surgeon in (b)(6) 2019 after the procedure.In (b)(6) 2019 the patient returned for a follow-up, and the x-rays taken revealed bone loss around the site of the implanted anchors.A revision procedure was performed on (b)(6) 2019.The rep stated during the revision procedure all implant components from the ar-1688-cp system were removed from the patient whole and in tact.The surgeon took cultures and samples, and removed fluid from the ankle.The culture results revealed no infection found.The patient did not test positive for anything, and the culture results are available.The rep confirmed the primary and revision procedure took place at the same facility, and were performed by the same surgeon.Additional information received on 09/24/2019: the rep stated they were present for both the primary and revision procedure.Arthrex device ar-1688-cp (lot: 10224042) was implanted during the revision procedure.The bone quality was medium, the bone was prepped per the technique guide.The surgeon used the k-wire and overdrilled with the 2.7 drill bit, tapped the talus and inserted 4.75 swivelock into talus.The surgeon then used the k-wire to ensure placement into the fibula and overdrilled it as well with 2.7.The surgeon did not tap the fibula, and then placed the 3.5 swivelock in.The rep stated they are still have not received the culture results from the surgeon.Additional information received on 10/2/2019: the rep provided a copy of the final culture results.Results were negative.The received file has been attached into the arthrex case record.

Brand Name
INTERNALBRACE LIGAMENT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9141689
Report Number1220246-2019-01337
Device Sequence Number2852599
Product Code MAI
UDI-Device Identifier00888867096080
UDI-Public00888867096080
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberINTERNALBRACE LIGAMENT
Device Catalogue NumberAR-1688-CP
Device Lot Number10224042
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;